Florida, 2023

Hail and Damaging Winds in Florida, September 7 to 12, 2023

September 7 to 12, 2023 · NWS TAE · 31 events in 5 counties and zones

An active period of scattered to numerous showers and thunderstorms resulted in several reports of wind damage. Most of the damage occurred on September 7th as a cluster of severe storms moved through Tallahassee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$94,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

An active period of scattered to numerous showers and thunderstorms resulted in several reports of wind damage. Most of the damage occurred on September 7th as a cluster of severe storms moved through Tallahassee. In addition, a significant downburst with winds estimated around 85 mph occurred near Spring Creek in Wakulla county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 7, 3:10 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 7, 3:10 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
410 PM EDT Thu Sep 7 2023

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Friday)
Issued at 407 PM EDT Thu Sep 7 2023

Another round of seasonably warm temperatures and scattered
storms appear likely tomorrow. A few upper level perturbations are
forecast to slide into our area throughout the near term from the
northwest throughout the day tomorrow resulting in multiple rounds
of showers and storms. At the surface, a diffuse cold front will
continue to slowly sag down through the area from the NW providing
ample lift, mostly confined to our southeasternmost tier of GA
counties and most of our FL counties with the highest PoP's (40-60%)
in our eastern Panhandle to Big Bend counties. Some reinvigoration
should occur in the early morning hours with scattered thunderstorms
possible.

In the afternoon to evening hours, some stronger to possibly severe
storms appear possible closer to the FL Big Bend. SBCAPE is forecast
to reach 3000J/kg amidst a well mixed boundary layer, steepening 0-
3km lapse rates to around 8C/km which will in turn raise DCAPE
values to around 1000-1200J/kg. Eff. shear around 20-30kts should
also help these storms sustain themselves for an extended period of
time. Strong to severe wind gusts appear appear possible with any
storm that can mature, or if cell mergers occur.

Lastly, the post-frontal environment in our SE AL counties may
undergo some strong mixing as relatively dry air aloft makes its way
to the surface. Dewpoints are currently forecast to drop to the low
60s, perhaps even as low as the upper 50s which will result
in some extremely pleasant conditions in the afternoon hours.

Tomorrow morning, low temperatures will hover around the upper 60s
to low 70s with afternoon highs in the low 90s.

&&

.SHORT TERM...
(Friday night through Saturday night)
Issued at 407 PM EDT Thu Sep 7 2023

Mid to upper-level troughing remains established across region with
another vorticity lobe rotating through its base. Meanwhile, the
attendant frontal boundary gets hung up over us, so unsettled
weather is likely to continue for parts of the Tri-State area. The
best chances for showers and thunderstorms are along the coast,
offshore, and within the interstate corridors where the greatest
moisture appears to reside. This slug of moisture gets tugged NE by
the aforementioned vort lobe as midway this weekend, which should
allow the axis of precipitation to shift from west to east.

The increased cloud cover keeps daytime highs in the low 90s and
heat indices below triple digits. Overnight lows range from the low
70s to upper 60s away from the coast. The Wiregrass Region is likely
to feel the coolest during the AM hrs given lingering relatively
drier air in place.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 407 PM EDT Thu Sep 7 2023

Dry air will continue to dominate the first half of next week, with
dewpoints remaining low in the wake of Friday's cold front. As such,
precipitation chances will stay below 30 percent areawide until next
Thursday. While a pop-up seabreeze convection cannot be ruled out
during this period, widespread showers or thunderstorms are not
expected at this time. Temperatures will remain fairly consistent
over the next week, with highs remaining in the low 90s and lows
staying in the low 70s. Precipitation chances and cloud cover may
increase at the very end of the period on next Thursday into next
weekend, but it is still too early to determine exactly how much
precipitation the region could see.

&&

.AVIATION...
(18Z TAFS)
Issued at 407 PM EDT Thu Sep 7 2023

A diffuse cold front will slowly sag down into the area
through SE AL this afternoon through evening, resulting in isolated
storms across the area. Confidence has increased regarding timing
since the previous update, though confidence regarding coverage
remains somewhat uncertain. However, confidence regarding storms at
KTLH, KABY, and KECP has increased with TSRA occurring around 20-
01Z. Additionally, there is increased confidence regarding
redevelopment of storms at KTLH and KECP terminals around 09-11Z.
Storms will subside across all terminals by 14Z tomorrow.

&&

.MARINE...
Issued at 407 PM EDT Thu Sep 7 2023

Generally favorable boating conditions will prevail over the next
week, with light west-to-southwesterly winds occurring throughout
the entire period. The only marine concerns are thunderstorms
capable of gusty winds, lightning, and potential waterspouts. A
front dropping into the waters increases thunderstorm chances into
the weekend.

&&

.FIRE WEATHER...
Issued at 407 PM EDT Thu Sep 7 2023

On Friday afternoon and on Sunday afternoon, high dispersion values
are forecast in the Wiregrass region. Minimum RH values approach
critical thresholds tomorrow across the Wiregrass where a strong
post-frontal moisture gradient is likely to reside. Humidity
gradually decreases through this weekend. Precipitation chances will
generally decrease over the next three days, with the highest
chances for a wetting rain on Friday and Saturday afternoon along
and southeast of the I-10 and I-75 corridors. Prevailing southwest
transport winds will occur over the region through the next three
days.

&&

.HYDROLOGY...
Issued at 407 PM EDT Thu Sep 7 2023

Flooding concerns are minimal over the next several days. The best
chances for any meaningful rainfall is the rest of today and
tomorrow from an approaching frontal boundary. Drier weather looks
to prevail beyond this weekend. In terms of rivers, Aucilla Lamont
(US 27) is forecast to drop below action stage late Saturday or
early Sunday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   71  91  71  90 /  50  60  30  40
Panama City   75  89  74  89 /  50  40  20  20
Dothan        69  91  68  91 /  30  20   0  20
Albany        69  91  69  91 /  50  30  10  30
Valdosta      69  89  69  90 /  50  50  20  50
Cross City    71  90  70  91 /  40  50  40  60
Apalachicola  74  87  76  87 /  60  50  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Worster
SHORT TERM...IG3
LONG TERM....RMS
AVIATION...Worster
MARINE...RMS
FIRE WEATHER...RMS
HYDROLOGY...IG3

In the hours before

Special weather statement, Sep 7, 3:08 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
408 PM EDT Thu Sep 7 2023

FLZ016-017-027-072100-
Gadsden FL-Inland Wakulla FL-Leon FL-
408 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAKULLA...SOUTH
CENTRAL GADSDEN AND SOUTHWESTERN LEON COUNTIES THROUGH 500 PM EDT...

At 408 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Midway, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Lake Bradford, Lake Talquin, Silver Lake Rec Area,
Callen Neighborhood, Messer Park, Providence Neighborhood, Bloxham,
Hilliardville, Innovation Park, Tallahassee Regional A/P, and Fort
Braden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3025 8463 3031 8471 3032 8470 3033 8472
      3039 8465 3039 8468 3042 8468 3048 8465
      3047 8451 3043 8430 3029 8436 3018 8446
TIME...MOT...LOC 2008Z 290DEG 14KT 3039 8461

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Sep 7, 3:17 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Thu Sep 7 2023

FLZ017-GAZ157-158-072100-
Leon FL-Grady GA-Thomas GA-
417 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEON...SOUTHEASTERN
GRADY AND SOUTHWESTERN THOMAS COUNTIES THROUGH 500 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cairo, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Thomasville, Rocky Hill, Moncrief, Beachton, Metcalf, and Pine Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3074 8385 3067 8395 3067 8401 3063 8401
      3055 8412 3077 8427 3087 8414
TIME...MOT...LOC 2017Z 312DEG 12KT 3076 8415

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

11-MM
Special weather statement, Sep 7, 3:26 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
426 PM EDT Thu Sep 7 2023

GAZ129-131-148-072115-
Berrien GA-Tift GA-Irwin GA-
426 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT IRWIN...NORTH CENTRAL BERRIEN
AND NORTHEASTERN TIFT COUNTIES THROUGH 515 PM EDT...

At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mystic, or 8 miles southwest of Ocilla, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ocilla, Enigma, Mystic, Gladys, Osierfield, Wray, Harding, and
Pinetta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3167 8300 3164 8302 3164 8303 3162 8303
      3161 8306 3156 8306 3148 8311 3147 8314
      3146 8315 3141 8314 3141 8331 3144 8345
      3153 8348 3162 8345 3166 8332 3165 8318
      3168 8317
TIME...MOT...LOC 2026Z 270DEG 20KT 3153 8337

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Sep 7, 3:40 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
440 PM EDT Thu Sep 7 2023

GAZ145-156>158-072130-
Decatur GA-Mitchell GA-Grady GA-Thomas GA-
440 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DECATUR...NORTHERN
GRADY...SOUTHERN MITCHELL AND NORTHWESTERN THOMAS COUNTIES THROUGH
530 PM EDT...

At 440 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Whigham, or 13 miles west of Pelham, moving east at 15
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cairo, Pelham, Vada, Akridge, Grady Co A/p, Peoples Still, Spence,
Capel, Elpino, Quality, Branchville, and Harrells Still.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3099 8447 3116 8441 3118 8431 3112 8405
      3098 8409 3084 8418 3093 8438
TIME...MOT...LOC 2040Z 285DEG 14KT 3106 8436

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Sep 7, 3:51 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM EDT Thu Sep 7 2023

FLZ017-018-027-072130-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
451 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JEFFERSON AND
SOUTHEASTERN LEON COUNTIES THROUGH 530 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A and M, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A and M,
Cody, Gaither Community Center, Tallahassee Memorial Hosp, Walker
Ford Community Center, South City, Eight Mile Pond, Governors Square
Mall, Natural Bridge, Midtown, Apalachee Ridge Estates, Levy Park,
Indian Head Acres, Chaires Crossroads, Baum, Bragg Stadium, and All
Saints District.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3034 8434 3052 8427 3052 8413 3047 8393
      3035 8394 3024 8403 3028 8425
TIME...MOT...LOC 2050Z 285DEG 14KT 3042 8422

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

99-OLIVER
Special weather statement, Sep 7, 4:17 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
517 PM EDT Thu Sep 7 2023

FLZ018-019-028-072200-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
517 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON...NORTH
CENTRAL TAYLOR AND SOUTHWESTERN MADISON COUNTIES THROUGH 600 PM
EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving south at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Monticello, Alma, Iddo, Festus, Lamont, Aucilla, Capps, Lois, Eridu,
Nash, Thomas City, Drifton, Casa Blanco, Jarrott, Waukeenah,
Montivilla, Sirmans, and Lake Miccosukee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3024 8377 3025 8393 3042 8401 3052 8402
      3052 8398 3055 8399 3055 8398 3056 8399
      3059 8400 3064 8394 3064 8380 3052 8371
      3033 8365
TIME...MOT...LOC 2117Z 342DEG 21KT 3053 8390

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

99-OLIVER

The radar

The Tallahassee radar (KTLH), 42 km away, was scanning. The volume nearest the first event began at 21:32 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
September 7, 4:32 PM EST
Where
Jefferson County, 0.91 mi NW of Lois
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.530, -83.920

Power outages due to downed trees were reported.

Hail, Gadsden

When
September 7, 6:14 PM EST
Where
Gadsden County, 0.91 mi NE of Quincy Municipal Arpt
Measured
1 in hail
Reported by
Public
Coordinates
30.600, -84.540

Quarter sized hail was reported along Havana Highway just outside of Quincy.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, 1.19 mi W of Tom Brown Park
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.440, -84.230

A tree was blown down on Richview Park Circle.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, 0.69 mi N of Governors Square Mall
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.440, -84.250

A tree blew down and blocked all lanes of traffic on Governors Square Blvd at Blairstone Road.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, Tallahassee Memorial Hospital
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.450, -84.260

A tree was blown down onto a power line on Spottswood Dr.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, 0.6 mi W of Lake Ella
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.460, -84.280

A tree was blown down on N Gadsden Street at Beard Street.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, 0.69 mi N of Winthrop Park
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.470, -84.260

Trees were blown down near 2100 W Randolph Circle.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, 0.69 mi N of Lake Ella
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.470, -84.270

A power line was blown down and caught fire in Betton Hills.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, 0.6 mi E of Tallahassee Mall
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.470, -84.280

A power line was blown down on John Knox Road at Meridian Road.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, 1.5 mi SSW of Killearn Estates
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.490, -84.230

A tree fell onto a power line on Pennlyn Dr.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, 0.69 mi S of Macon Community Park
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.480, -84.270

Trees were blown down near 1100 Shalimar Drive.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, 1.38 mi ESE of Macon Community Park
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.480, -84.250

Trees were blown down along Huntington Drive.

Thunderstorm Wind, Leon

When
September 7, 6:27 PM EST
Where
Leon County, 0.91 mi SE of Macon Community Park
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.480, -84.260

Trees were blown down along portions of Thomasville Road.

Thunderstorm Wind, Leon

When
September 7, 6:28 PM EST
Where
Leon County, Lake Ella
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
30.460, -84.270

A large tree was blown down on a driveway along Marion Drive.

Thunderstorm Wind, Gadsden

When
September 7, 6:32 PM EST
Where
Gadsden County, 2.16 mi NNE of Midway
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
30.520, -84.450

The Midway Fire Department reported that a tree fell on a car on Dupont Road north of Midway.

Thunderstorm Wind, Leon

When
September 7, 6:32 PM EST
Where
Leon County, 0.6 mi E of Winthrop Park
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.460, -84.250

Trees were blown down near 1500 Bowman Drive.

Thunderstorm Wind, Leon

When
September 7, 6:32 PM EST
Where
Leon County, 0.6 mi W of Tallahassee Memorial Hospital
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.450, -84.270

Trees were blown down along Miccosukee and Pine Street.

Thunderstorm Wind, Leon

When
September 7, 6:35 PM EST
Where
Leon County, Famu Bragg Stadium
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.420, -84.290

Leon County dispatch reported that a tree fell on a power line on Osceola Street at Main Street.

Thunderstorm Wind, Leon

When
September 7, 6:35 PM EST
Where
Leon County, 0.6 mi E of Tallahassee Memorial Hospital
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
30.450, -84.250

A large tree blew down on Brandt Drive.

Thunderstorm Wind, Leon

When
September 7, 6:40 PM EST
Where
Leon County, 0.91 mi NW of Tom Brown Park
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.450, -84.220

Trees were blown down on the Tom Brown area.

Thunderstorm Wind, Leon

When
September 7, 6:45 PM EST
Where
Leon County, 0.6 mi E of Lake Bradford
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.400, -84.320

A power line was blown down on Windy Pine Way.

Thunderstorm Wind, Leon

When
September 7, 6:45 PM EST
Where
Leon County, 0.69 mi N of North Florida Fairgrounds
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.410, -84.270

Trees blew down along Eastwood Drive.

Thunderstorm Wind, Wakulla

When
September 7, 7:12 PM EST
Where
Wakulla County, 2.26 mi NE of Crawfordville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
30.190, -84.340

Wakulla county dispatch reported a power line down on Shadeville Road near Gala Ct.

Thunderstorm Wind, Wakulla

When
September 7, 7:12 PM EST
Where
Wakulla County, 0.69 mi N of Shadeville
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.200, -84.300

A power line was blown down on Shadeville Road near Andrew J Hargrett Sr Road.

Thunderstorm Wind, Wakulla

When
September 7, 7:12 PM EST
Where
Wakulla County, 1.38 mi WSW of Wakulla
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.220, -84.250

A tree was blown down on Shadeville Road.

Thunderstorm Wind, Wakulla

When
September 7, 7:20 PM EST
Where
Wakulla County, 1.2 mi E of Tully
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.100, -84.360

A tree was blown down on Jack Crum Road at Santa Emma Lane.

Thunderstorm Wind, Wakulla

When
September 7, 7:20 PM EST
Where
Wakulla County, 2.07 mi N of Spring Creek
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.110, -84.320

A tree was blown down on Spring Creek Highway at I K Porter Road.

Thunderstorm Wind, Wakulla

When
September 7, 7:30 PM EST
Where
Wakulla County, 1.51 mi NNW of Spring Creek
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
30.100, -84.330

A tree blew down onto a house.

Thunderstorm Wind, Wakulla

When
September 7, 7:30 PM EST
Where
Wakulla County, 1.51 mi NNW of Spring Creek
Measured
75 kt (86 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.100, -84.330

Numerous trees and power lines were blown down. Damage photos from this region supported 85-90 mph straight line wind gusts.

Thunderstorm Wind, Madison

When
September 8, 5:40 AM EST
Where
Madison County, 0.6 mi W of Greenville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.470, -83.640

Scattered trees were blown down in Madison county.

Thunderstorm Wind, Leon

When
September 12, 1:50 PM EST
Where
Leon County, 1.38 mi ESE of Eight Mile Pond Area
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.310, -84.280

A tree was blown down onto a power line near Sunflower Road and Celia Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2023Every state in 2023This day in weather historyWarnings in Florida, September 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1127116, 1127118, 1127119, 1127120, 1127121, 1127122, 1127123, 1127124, 1127125, 1127126, 1127127, 1127128, 1127129, 1127130, 1127131, 1127132, 1127133, 1127134, 1127135, 1127136, 1127137, 1127138, 1127139, 1127140, 1127141, 1127142, 1127143, 1127144, 1127145, 1127146, 1127117.